I just wanted to say that I too have suffered terribly with sore viens, The nurses at my chemo day centre give me a cream called 'Hirudoid' to use, it is especially for phlebitis. When I can bring myself to use it (it stinks and my senses of smell have been massively heightened since switching form Epi to CMF!) it really does work. You apply it to the affected areas (I do hands and arms up to my elbow) 3/4 times a day and it really helps.
Take care all and hope you are enjoying the nice weather!
Yes, giddyness is something I get, sometimes I feel like I might keel over when I'm out walking. Drink loads of water, that seems to help me, I think dehydration causes light headedness. I feel like I'm constantly waiting.... waiting to feel better after chemo, waiting for the next chemo.... seems like life is flying by, but that means treatment is too so it's all good (in a way!)
Glad you're coping
Well.... I have been feeling better after this one than the first one but have terrible giddyness in my head... feel like the room is spinning at times... and so very tired...yet another wasted week.... I will be SO glad when this is all over and we can get on with living live properly again!
I too have had the arm pain after chemo. the nurse said it's the chemo hat damages the vein (sounds horrible!) she also told me to put ibruprofen gel (ibuleive of something similar from most chemists) on the area and rub in. about an hour after put a warm hot water bottle on the area for a while.. do this for a week and the pain sould go away and the vein should slightly heal. i only managed to do this for one day. Give it a try.
Hope this helps
Things are OK, thanks so much for thinking about me. My arm is a bit painful still, I had FEC number 3 today and a little pain in the canula. I got scared of the needles for the first time, during my blood test. But took one of the Lorazepam they gave me to take before the chemo and it settled me a lot. Chemo today went really smoothly and am feeling OK after an afternoon nap.
So all good, and neuts back to normal which is great news.
Hope you are well?
I was wondering how things were for you.... Sorry to hear about the arm pain but heat pad seems like a good idea to me! I don't have any words to help out, sorry!
Ask if you can have a heat pad on next time. I have found that quite helpful. Also I have invested in a microwavable wheat bag for use at home.
My arm coped much better last fortnight and hasn't yet swollen up from yesterday's treatment. Currently it's the gemcitabine causing grief but I'm due to swap to EC for the last 4 and I hear the epirubicin is similar.
I've had 3 FEC and 2 of 3 TAX and my canula arm is still very sore, have difficulty stretching it out and if I knock it it's very painful. I have trouble lifting my bags at Tescos sometimes as well! The nurses are having trouble getting the needles in everytime I go-I suppose it's all normal but that doesn't help when it's hurting though does it?! Got my last one coming up next thursday so I'm hoping that my arm will stop hurting when it's all done.
Mine felt a little like it, where as I feel bruised from my elbow down.
Every time I touched it or knocked it, I was told it was due to my veins closing up on me,
as I think the chemo can damaged the veins.
Every time, they found it harder and harder to get a vein, I managed to the last one, but they then had to resort
to using my mastectomy side.
Hope this helps
Am going for my 3rd FEC on Friday this week. Just wondered has anyone had trouble extending their arm after chemo (through canula in hand), my arm feels stiff and a bit achy, I can extend it but it feels like it's straining on something. Is this normal do you think?